Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 271, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 14, 2017, 5:26 PM CDT for Cimarron County, Oklahoma; Dallam County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2017, 5:26 PM CDT (22:26 UTC)
- Expired
- Sep 14, 2017, 6:07 PM CDT
- In force
- 41 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cimarron County, OK, Dallam County, TX
The radar
The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
147
WUUS54 KAMA 142226
SVRAMA
OKC025-TXC111-142330-
/O.NEW.KAMA.SV.W.0271.170914T2226Z-170914T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
526 PM CDT THU SEP 14 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southeastern Cimarron County in the Panhandle of Oklahoma...
Northeastern Dallam County in the Panhandle of Texas...
* Until 630 PM CDT
* At 525 PM CDT, a severe thunderstorm was located 8 miles southeast
of Boise City, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Boise City, Keyes, Griggs and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3693 10204 3652 10204 3640 10258 3667 10272
TIME...MOT...LOC 2225Z 262DEG 19KT 3662 10243
HAIL...1.00IN
WIND...60MPH
$$
DGW2 follow-up statements
591
WWUS54 KAMA 142251
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
551 PM CDT THU SEP 14 2017
TXC111-142300-
/O.CAN.KAMA.SV.W.0271.000000T0000Z-170914T2330Z/
Dallam TX-
551 PM CDT THU SEP 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAM COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area, therefore the warning has been cancelled.
LAT...LON 3693 10204 3652 10204 3650 10243 3675 10251
TIME...MOT...LOC 2250Z 262DEG 19KT 3664 10226
$$
OKC025-142330-
/O.CON.KAMA.SV.W.0271.000000T0000Z-170914T2330Z/
Cimarron OK-
551 PM CDT THU SEP 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN CIMARRON COUNTY...
At 550 PM CDT, a severe thunderstorm was located 8 miles west of
Griggs, or 15 miles southeast of Boise City, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Keyes, Griggs and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3693 10204 3652 10204 3650 10243 3675 10251
TIME...MOT...LOC 2250Z 262DEG 19KT 3664 10226
HAIL...1.00IN
WIND...60MPH
$$
DGW228
WWUS54 KAMA 142307
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
607 PM CDT THU SEP 14 2017
OKC025-142317-
/O.CAN.KAMA.SV.W.0271.000000T0000Z-170914T2330Z/
Cimarron OK-
607 PM CDT THU SEP 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CIMARRON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has
weakened, therefore the warning has been cancelled.
LAT...LON 3693 10204 3652 10204 3650 10243 3675 10251
TIME...MOT...LOC 2302Z 262DEG 19KT 3665 10215
$$
DGWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 4:58 PM CDT, 28 minutes earlier.
Area forecast discussion, Sep 14, 4:58 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 458 PM CDT Thu Sep 14 2017 .DISCUSSION... The upper ridge which had been over the Panhandles Wednesday and today will track off to the east Friday and break down as an upper trough approaches from the Great Basin and Four Corners region. Chances for convection will increase tonight and through the weekend into early next week as low level Gulf moisture advects into the forecast area. Surface dew points are expected to climb into the 50s by the weekend and early next week and southerly winds increase and low level moisture advects the long way up the Rio Grande and then northward into the Panhandles. Surface low over western Kansas and eastern Colorado with a lee trough extending south across eastern New Mexico will deepen and allow the pressure gradient to tighten up. A cold front will then push south and east across the Panhandles Saturday night and early Sunday morning. Friday's max temps will be dependent on cloud cover and any ongoing convection during the day. Also, should not be as warm as today, Thursday, with 500 mb heights lowering with the upper ridge moving off to the east and the upper trough approaching from the west. Current thinking is that max temps probably closer to 90 or low 90s Friday but opted for closer to mid 90s at the last moment should cloud cover be less than currently forecast. Best chances for convection appear to be late this weekend into early next week behind the front and best upper level dynamics from upper trough affects the forecast area. Drier conditions return the middle and end of next week as subsidence prevails behind the departing upper trough. Upper flow remains southwesterly across the Panhandles next week with another upper low and trough forecast to approach the forecast area from the Pacific Northwest into the Great Basin region by late next week. Schneider && .FIRE WEATHER... && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 64 93 64 88 62 / 20 20 10 20 30 Beaver OK 68 96 66 91 62 / 20 20 10 20 30 Boise City OK 60 91 57 85 56 / 20 5 5 5 5 Borger TX 67 95 67 92 64 / 20 20 10 20 30 Boys Ranch TX 63 94 64 91 61 / 20 10 5 10 30 Canyon TX 63 94 63 89 61 / 20 20 10 20 30 Clarendon TX 65 94 65 91 63 / 20 20 20 20 30 Dalhart TX 61 92 58 89 58 / 20 5 5 10 20 Guymon OK 64 95 63 89 59 / 20 10 5 10 20 Hereford TX 62 92 63 89 61 / 20 10 10 20 30 Lipscomb TX 69 95 67 93 63 / 20 20 20 20 30 Pampa TX 66 92 66 90 63 / 20 20 20 20 30 Shamrock TX 68 95 67 93 65 / 20 20 20 20 30 Wellington TX 69 97 68 93 66 / 20 20 20 20 30 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Sep 14, 3:52 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 352 PM CDT Thu Sep 14 2017 OKZ001>003-TXZ001>020-151100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 352 PM CDT Thu Sep 14 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms will be possible through tonight across most of the Texas and Oklahoma Panhandles. Some of the stronger storms will be capable of producing gusty winds and brief heavy rain, but no severe weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible Friday through Tuesday across parts of the Panhandles. At this time, the threat for organized severe weather appears to be low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Schneider
In the hours before
Special weather statement, Sep 14, 4:49 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Amarillo TX 449 PM CDT THU SEP 14 2017 TXZ001-142215- Dallam TX- 449 PM CDT THU SEP 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAM COUNTY UNTIL 515 PM CDT... At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles west of Ware, or 21 miles southeast of Clayton, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ware. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3615 10300 3633 10298 3632 10254 3606 10258 TIME...MOT...LOC 2148Z 277DEG 22KT 3623 10290 DGW
Special weather statement, Sep 14, 5:11 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Amarillo TX 511 PM CDT THU SEP 14 2017 TXZ016-142245- Deaf Smith TX- 511 PM CDT THU SEP 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEAF SMITH COUNTY UNTIL 545 PM CDT... At 511 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Bootleg, or 23 miles north of Friona, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Simms and Bootleg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3482 10288 3505 10291 3516 10254 3482 10247 TIME...MOT...LOC 2211Z 262DEG 19KT 3497 10282 DGW
Special weather statement, Sep 14, 5:15 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Amarillo TX 515 PM CDT THU SEP 14 2017 TXZ001-142245- Dallam TX- 515 PM CDT THU SEP 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALLAM COUNTY UNTIL 545 PM CDT... At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near Ware, or 15 miles northwest of Dalhart, moving east at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Blowing dust has also been reported with this storm. Locations impacted include... Ware. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3610 10280 3633 10283 3640 10240 3613 10236 TIME...MOT...LOC 2213Z 262DEG 19KT 3624 10270 DGW
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 4:49 PM CDT | Special Weather Statement | AMA | Dallam | 26 min |
| Sep 14, 5:11 PM CDT | Special Weather Statement | AMA | Deaf Smith | 34 min |
| Sep 14, 5:15 PM CDT | Special Weather Statement | AMA | Dallam | 30 min |
| Sep 14, 6:02 PM CDT | Special Weather Statement | AMA | Oldham | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.